Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


1 Year of HIV Meds
Nov 25, 2006

I am at my 1 year anniversary as far as taking HIV Meds. I was diagnosed on 11/12/05 and went on Sustiva and Truvada on 11/22/05. My initial diagnosis showed 203 TCell count with a 12,000 VL count. I am now at 398 TCell count with an undetectable VL. Is this a normal reaction after a year? Do you think my TCell count will go much higher?

I have read in some articles that a 500 TCell count is considered to be a normal healthy range for those who are not infected with HIV. I know that I am out of danger as far as opportunistic infections, but because my count was low, am I still at a greater risk of cancer and other diseases even with my count at 398?

Also, in the past 2 months I seem to be experiencing some joint pain and pain in my legs. Is this normal?

I also seem to still be experiencing some minimal memory loss which I have had since beginning my medicaton. I am a professional man who's position requires that I be able to recall some very intricate detail. I am worried that I may begin to worsen. I had an MRI and it came back normal. I am hoping that its just the overwhelming stress, anxiety and depression caused by my diagnosis. I went into counseling and was taking anti-depressants to get a handle on this situation. I have come quite far in the last year and seem to be doing much better. Could the medication be causing this memory loss?

I can't thank you enough for the continued support that you and your colleagues give on this website, to those of us living with this disease.

Response from Dr. Holodniy

Excellent response after a year of therapy. It may go a bit more. Since you started treatment at 200 and not 20, your risk is only minimally increased. Although you don't indicate what your age is, given where your CD4 count is and a normal MRI, it is unlikely that your complaints are HIV related. Sounds more like stress and other things. I don't have an explanation for the leg pains.



Previous
I NEED HELP WITH MY VIRAL LOAD TESTS
Next
VL and CD8 relatioship

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement